Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 17, 2025, 5:49 PM CDT for 4 counties in Nebraska. It was in force for 41 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2025, 5:49 PM CDT (22:49 UTC)
- Expired
- Apr 17, 2025, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Butler County, NE, Colfax County, NE, Dodge County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 44 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 5:53 PM CDT | TORNADO | 1 Ene Rogers, NE | Brief tornado may have occurred. Lots of dust with a weak circulation. |
| Apr 17, 5:58 PM CDT | TSTM WND GST 81 | 1 E Rogers, NE | |
| Apr 17, 5:59 PM CDT | TSTM WND GST 64 | 3 E Rogers, NE | personal weather station. |
| Apr 17, 6:14 PM CDT | HAIL 0.88 | 5 Ne Rogers, NE | Nickel-size hail. |
| Apr 17, 6:20 PM CDT | HAIL 2.75 | 2 W Ames, NE | Mix of golfball and baseball-size hail. |
| Apr 17, 6:21 PM CDT | HAIL 2 | 2 Nw Fremont, NE | Report from mPING: Hen Egg (2.00 in.). |
| Apr 17, 6:21 PM CDT | HAIL 2.75 | 4 W Nickerson, NE | Report from mPING: Baseball (2.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 4:48 PM CDT | Tornado Watch | SPC | 7 hr |
The text
As transmitted.
103
WFUS53 KOAX 172249
TOROAX
NEC023-037-053-155-172330-
/O.NEW.KOAX.TO.W.0001.250417T2249Z-250417T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
549 PM CDT Thu Apr 17 2025
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Southeastern Colfax County in northeastern Nebraska...
Southwestern Dodge County in east central Nebraska...
Northeastern Butler County in east central Nebraska...
Northwestern Saunders County in east central Nebraska...
* Until 630 PM CDT.
* At 548 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles northeast of Schuyler, or 16 miles northeast of
David City, moving east at 35 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
North Bend around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4140 9703 4150 9709 4166 9658 4146 9650
TIME...MOT...LOC 2248Z 252DEG 29KT 4147 9700
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Wood3 follow-up statements
935
WWUS53 KOAX 172259 RRA
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
559 PM CDT Thu Apr 17 2025
NEC023-172308-
/O.CAN.KOAX.TO.W.0001.000000T0000Z-250417T2330Z/
Butler NE-
559 PM CDT Thu Apr 17 2025
...THE TORNADO WARNING FOR NORTHEASTERN BUTLER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
and east central Nebraska.
&&
LAT...LON 4165 9658 4147 9650 4146 9651 4142 9686
4142 9690 4143 9691 4145 9691 4146 9692
4154 9697
TIME...MOT...LOC 2258Z 253DEG 30KT 4147 9685
$$
NEC037-053-155-172330-
/O.CON.KOAX.TO.W.0001.000000T0000Z-250417T2330Z/
Colfax NE-Dodge NE-Saunders NE-
559 PM CDT Thu Apr 17 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN COLFAX...SOUTHWESTERN DODGE AND NORTHWESTERN SAUNDERS
COUNTIES...
At 558 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles west of North Bend, or 18 miles west of Fremont,
moving east at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
North Bend and Morse Bluff around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4165 9658 4147 9650 4146 9651 4142 9686
4142 9690 4143 9691 4145 9691 4146 9692
4154 9697
TIME...MOT...LOC 2258Z 253DEG 30KT 4147 9685
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Wood384
WWUS53 KOAX 172311
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
611 PM CDT Thu Apr 17 2025
NEC037-155-172321-
/O.CAN.KOAX.TO.W.0001.000000T0000Z-250417T2330Z/
Colfax NE-Saunders NE-
611 PM CDT Thu Apr 17 2025
...THE TORNADO WARNING FOR SOUTHEASTERN COLFAX AND NORTHWESTERN
SAUNDERS COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for east central
Nebraska.
&&
LAT...LON 4165 9658 4147 9650 4146 9651 4145 9657
4144 9669 4144 9672 4145 9675 4145 9677
4158 9678
TIME...MOT...LOC 2311Z 252DEG 29KT 4150 9671
$$
NEC053-172330-
/O.CON.KOAX.TO.W.0001.000000T0000Z-250417T2330Z/
Dodge NE-
611 PM CDT Thu Apr 17 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN DODGE COUNTY...
At 611 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northeast of North Bend, or 12 miles west of
Fremont, moving east at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Dodge County, including the following locations... Ames.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4165 9658 4147 9650 4146 9651 4145 9657
4144 9669 4144 9672 4145 9675 4145 9677
4158 9678
TIME...MOT...LOC 2311Z 252DEG 29KT 4150 9671
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Wood996
WWUS53 KOAX 172322
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
622 PM CDT Thu Apr 17 2025
NEC053-172330-
/O.CON.KOAX.TO.W.0001.000000T0000Z-250417T2330Z/
Dodge NE-
622 PM CDT Thu Apr 17 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTH
CENTRAL DODGE COUNTY...
At 622 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Hooper, or 7 miles northwest of
Fremont, moving east at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Dodge County, including the following locations...
Ames.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4151 9652 4147 9650 4146 9651 4145 9657
4144 9665 4151 9664
TIME...MOT...LOC 2322Z 252DEG 29KT 4153 9660
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
WoodWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 17, 2:53 PM CDT, 2 hours 56 minutes earlier. Its key messages:
- Severe weather threat this evening (15-45% chance, mainly 5-10 PM). Primary threat: large hail up to baseballs. Secondary threats: damaging winds 60-70 mph and tornadoes.
- Shower chances return to the region Sunday though confidence is low in exact timing/placement of the heaviest rain.
- Increasing chances for showers and storms toward the end of next week.
Area forecast discussion, Apr 17, 2:53 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 253 PM CDT Thu Apr 17 2025 .KEY MESSAGES... - Severe weather threat this evening (15-45% chance, mainly 5-10 PM). Primary threat: large hail up to baseballs. Secondary threats: damaging winds 60-70 mph and tornadoes. - Shower chances return to the region Sunday though confidence is low in exact timing/placement of the heaviest rain. - Increasing chances for showers and storms toward the end of next week. && .UPDATE... Issued at 252 PM CDT Thu Apr 17 2025 Updated aviation discussion to increase potential for storms between 01-02Z at KOMA and KLNK. && .DISCUSSION... Issued at 231 PM CDT Thu Apr 17 2025 The cold front is currently located along a line from Sioux City to Humphrey with moisture pooling along and ahead of the frontal boundary. Dew points are running a bit higher than earlier forecasts, already up around 60 degrees in many locations. This has led to a greater amount of cloud cover across eastern Nebraska and southwest Iowa in the warm sector. Temperatures are still forecast to get up into the 80s this afternoon with storms developing along the cold front between 5-6 PM between Columbus and Thurston Counties. CAMs have been consistently developing storms along the front right around 5-6 PM. As we approach storm initiation time, we'll see a dry line set up along our western counties of Butler to Jefferson Counties. This will create a triple-point on the east side of the approaching surface low along or just north of the Kansas state line. Strong southerly flow increasing into the afternoon will enhance low-level helicity in the warm sector ahead of the cold front. High LCLs around 1500-1800 ft will at least initially limit shear in the lowest 1km, but 0-3km SRH values of around 150-300 m2/s2 indicate a good potential for supercell development. LCLs will be lowering as we get later in the evening hours, increasing the potential for lower-based supercells which could produce tornadoes. The greatest threat with these storms will be large hail up to the size of baseballs. Tornadoes and damaging wind will also be possible as well. The greatest uncertainty with this system is how far south storms will develop. This morning guidance was trending farther north with storm development, mostly keeping storms north of the Omaha Metro. Later guidance has started bringing that potential back to the south, with storms as far south as Lincoln now possible. Greatest confidence is in storms developing around Omaha northward. In any case, the storm farthest south will likely have the best tornadic potential as it should have a clear, untapped inflow region. Again, storms will develop around 5-6 PM, moving through Omaha/Council Bluffs around 7-8 PM. The HRRR develops a trailing supercell out toward Lincoln around 9 PM, but this appears to be an outlier. For the most part storms should be east of our area by 10 PM, but if the outlier scenario occurs, we could have one last storm which exits our area around midnight. Overnight, skies will be clearing behind the cold front with northerly winds bringing in cooler temperatures. Low clouds will develop across our area becoming widespread by daybreak. We could see some pockets of light rain or drizzle develop in the low clouds overnight into early Friday, but these should end by 7 AM. Clouds will remain socked in through the day on Friday with highs only warming into the mid-50s Friday afternoon. Over the weekend we'll see the upper-level trough over the Rockies sink farther south, developing a strong surface low over the Texas/Oklahoma Panhandle region. This will keep cooler temperatures locked in over eastern Nebraska and western Iowa. With skies clearing on Saturday, we will see temperatures warm to around 60 Saturday afternoon. On Sunday, the northern periphery of the precip shield will clip our area with highest chances across southeast Nebraska and southwest Iowa. These areas could see rain through most of the day while areas in northeast Nebraska could get missed completely or only see a few periods of light rain. Going into next week we'll see that upper-level trough kick off to the east bringing back more zonal flow for the first half of the week. High temperatures will warm back into the 70s starting Monday, approaching 80 on Tuesday. We'll want to watch the overnight hours Monday night into early Tuesday for a potential MCS as we see a weak shortwave move across our area interacting with a strong low-level jet. Beyond that we see troughing redevelop over the western CONUS bringing us back into a southwesterly flow regime with increased chances for showers and storms going into next weekend. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 252 PM CDT Thu Apr 17 2025 We're seeing an increased potential for storms between 01-02Z at KOMA which was around 30% at earlier TAF issuance. This is now up to a 70% chance. Chance for storms at KLNK have increased to 30% around 01-02Z. Have this now reflected in our amended TAFs. Rest of discussion remains accurate. A cold front will move across the area this evening developing storms just east of KOFK around 22-23Z which will proceed to the east. The cold front will bring a wind shift to northerly this evening with MVFR cigs around 1500-2000 ft developing across eastern Nebraska around 06-09Z overnight. These will become widespread by 09Z impacting all of our terminals through the remainder of the TAF period at 18Z Fri. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE... DISCUSSION...McCoy AVIATION...McCoy
Hazardous weather outlook, Apr 17, 2:33 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 233 PM CDT Thu Apr 17 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180945- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 233 PM CDT Thu Apr 17 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Thunderstorms become likely between 5-10 PM this evening, with a 15-45% chance of severe storms. The primary threat will be large hail, but a few damaging wind gusts are also possible and a tornado cannot be ruled out. Best chance for storms along and north of I-80. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday evening.
In the hours before
Local storm report, Apr 17, 5:22 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
522 PM CDT Thu Apr 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail 1 NW Columbus 41.44N 97.36W
04/17/2025 M0.70 Inch Platte NE Emergency Mngr
&&
BLBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Platte | 50 min |
| Apr 17, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 50 min |
| Apr 17, 5:53 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 52 min |
| Apr 17, 6:18 PM CDT | Tornado Warning | OAX | Dodge, Douglas, Saunders, Washington | 27 min |
| Apr 17, 6:20 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 55 min |
| Apr 17, 6:33 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Cass, Lancaster, Sarpy, Saunders, Seward | 42 min |
| Apr 17, 6:57 PM CDT | Tornado Warning | OAX | Douglas, Washington | 33 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.